I started taking accutane for about 1 week before I started to see this dry patch on my knuckle. Then it stared to appear all over both of my hands, these scaly, dry like patches. Now I'm begining to see smaller patches of this scattered over my arm and elbows. I tryed using lotions, but all it did was made my hands burn. I know that I'm supposed to get dry skin, but this is really more than I was expecting.
Why Are the Backs of my Hands Scaly After Taking Accutane for One Month?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Dry skin and Accutane
Dry skin happens from Accutane simply because part of the process of the medication is to dry out pores. While it can be irritating, it will happen. You can't use just any lotions, you need to use creamier lotions and they must be applied to the full body, after cool water. Applying lotion onto dry skin does nothing, as it's not absorbed. Because you wash your hands more (like after the restroom) you'll need to apply lotion again and again. Getting the skin wet without remoisturizing it after will make it excessively dry and irritating.
Scaly skin after Accutane
Your dermatologist can prescribe something to help this. I have also had great success wi Olay Body Butter with Cream Ribbons body wash. It contains petrolatum which really helps the skin barrier. You use it in the shower to cleanse with a nylon puff. I also recommend using it to wash your hands. Make sure petrolatum is the first or second ingredient on the body wash as there are many different types of Olay body wash and some may exacerbate your skin.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.